Use Caution When Dealing with Possible Overdose Situations

Use Caution When Dealing with Possible Overdose Situations

On Sunday, June 17, 2018 Officers from this Department were dispatched to a home on Berkshire Avenue to investigate a report of an unresponsive male at that location. Upon their arrival it was determined that the 29 year old male subject was deceased. The initial investigation indicated that victim had most likely died from an Opioid overdose. Out of respect for the family, we are not going to identify the young man and, we are respectfully requesting that any and all of our followers please refrain from identifying the victim as well, thank you!

During the course of their investigation, both Officers began to experience symptoms that were similar to those of an exposure to fentanyl and/or other opioid. The Officers noticed that they began having respiratory distress and became disoriented. At the scene, each officer had been administered two doses of Narcan before they were both transported to the emergency room at the Baystate Medical Center in Springfield to be evaluated. The Officers are identified as Det. Sergeant Robert D. Landis and Officer Marc S. Siegel who were treated and later released. The Officers were both back at work today.

Our Department is currently re-evaluating our procedures for responding to an overdose situation. We are asking that all citizens understand that a situation involving any form of opioids is very dangerous and should be approached with an extreme degree of caution. Simply being in the same room as the victim could be deadly.

Chief Dave Ricardi